Rash After Vaccinations

Ashley - posted on 09/24/2009 ( 16 moms have responded )

31

20

2

Does anyone elses baby/toddler/child get a severe rash after each vaccination?? my son does every time all over his body and no doctor has been able to tell me why. all i know is that it is his blood reacting to one or all the vaccinations?? that sounds pretty scary to me!! if anyone else has this problem or knows somthing please inform me! i feel so bad for my son :(

MOST HELPFUL POSTS

Melissa - posted on 07/08/2010

10

19

0

First of all, doctors don't know everything so just because they say its nothing and not to worry about doesn't mean its not... they might just not want you to stop vaccinating your child. A Rash is an allergic reaction and typically when your allergic to something you want to stay away from it, but in this case if you feel that your child coming down with a disease he is being vaccinated for is more of a risk than the vaccine harming your child then thats not really an option. Please just pay close attention to your child and watch for other signs of a reaction and by the way no one said we have to trust what they give our children. We choose to.

Veronica - posted on 04/07/2012

2

0

0

My 6 month old got vaccinated Wednesday. Now he has a rash all over his body, I wasn't sure if it was the new food I introduced him to. But according to his doctor it was the vaccine. The rash hasn't gone away and I'm concerned the bumps will stay. My baby seems OK, eating well, babbling, crawling & laughing. I hope this doesn't happen the next time he gets vaccinated ( it didnt happen the first two times)

Megan - posted on 01/18/2011

1

20

0

Maybe it isn't a reaction to the vaccine, but something like the alochol pads used, or gloves they use, or even the bandaid applied afterwords. However, the 2 , 4 and 6 months shots are all the same. Once they hit a year is when they do MMR, Varicella and Hep A. I work for a health dept and we give shots every day. Believe me, 3 days of a rash is much better then a lifetime of regret! By stopping vaccinations could cause your child to catch a deadly disease. Shots were invented to help stop death from diseases.

Ashley - posted on 09/24/2009

31

20

2

the doctor just told me that the vaccinations are starting to spread out further and further apart now, he didnt seem to concerned about the rash, he just prescribed benedryl which did not help.. the rash is doing what it always does. it comes about 3 days after vaccinations then stays about 3 days to a week. then fades out. and i read about all the rashes on what you sent me and most of them are harmless.. but i still just want to know why, because i have never heard of anyone getting a rash like his from vaccinations! i guess my only option is to google it!! i have been avoiding that because i dont want to read one persons opinion and freak out lol. but i just want as much information as i can get.

Erica - posted on 07/08/2010

23

13

5

This is just a thought but try asking for preservative-free vaccinations. I am going this route with my daughter as my family has had issues from them before and I didn't want to find out if she would.

This conversation has been closed to further comments

16 Comments

View replies by

Katherine - posted on 02/03/2011

440

0

33

suppose to see your doctor if that happens. they normally give you papperwork pertaining to each shot given adn waht to expect and warning signs of an allergic reaction. call your doctor and ask about the rash.

Crystal - posted on 02/03/2011

230

10

10

you can try asking your doctor to spread out his vaccinations just for a couple times to see if you can figure out which one he's reacting to but most likely if he's not complaing it's probly nothing serious both my girls are fully vaccinated how old is your baby ? this may be something he'll out grow

Jennie - posted on 06/29/2010

15

10

0

my daughter has a rash too after her needles my doctor said its and allergic reaction to one of the vaccinations she got

[deleted account]

Good to hear that he's feeling better now! Hopefully you can get a solution from the doctors so he won't have to go through it again.

Ashley - posted on 09/24/2009

31

20

2

wow, yea that sounds like stuff that would cause some type of reaction, it sucks that we have to trust what they give to our children.. but i just tell myself that i recieved all of my vaccinations and i turned out just fine. but i dont recall my mother saying anything about me getting a nasty rash afterwards!!!



and to Jenifer, the rash is raised bumps in blotches, all over his body, from head to toe!! he just got the 12 months shots on the 14th. but he got this rash even when he was a baby each time after his vaccinations. it looks like it is starting to fade finally, and he got his appetite back today, so that makes me feel a little better. i would just like an explaination for it..ya know?

thank you so much ladies for the time you put into helping me :)

[deleted account]

That doesn't sound like a typical vaccine reaction. The MMR can sometime cause a rash, but that would just be the 12 month shots. What does the rash look like? Here's a page on rashes from Dr. Sears... maybe that will help you narrow down what's going on:
http://www.askdrsears.com/html/8/T082900...

Alyssa - posted on 09/24/2009

96

12

6

Vaccines are filled with all sorts of disgusting chemicals...he is likely reacting to the stuff that is in it like formaldehyde, aluminum and ethylene glycol which is the main component in Antifreeze

Ashley - posted on 09/24/2009

31

20

2

all well congratulations!! yes my son is stubborn, he gets it from me and his dad. he is Spanish, Mexican, and Irish! so you can imagine!!

and you know what, i havnt even thought about calamine lotion! that is a great idea, ill have to try that out.

Ruth - posted on 09/24/2009

11

16

2

i have yet to have my baby he is due in less than 2 weeks, though if he is anything like his mummy he will be a stubborn little thing and cling on till the end.

Have you tried calamine lotion on the rash when it occurs? if so does it have any effect at all?

Ashley - posted on 09/24/2009

31

20

2

i have seen 3 different doctors and they all say the same thing and tell me not to worry and just give him benedryl, which hasnt worked. he has got the rash each time he has gotten vaccinations since he was born. it accurs about 3 days and lasts for about 3 days to a week. it just breaks my heart to see him covered in red bumps from head to toe :(

thank you for your reply :)

Ruth - posted on 09/24/2009

11

16

2

It could also be the stress from getting the injections, rather than a reaction to the injection itself. If the rash clears up and doesn't cause him too much discomfort without treatment then i wouldn't worry too much, but if a doctor can't even tell you what its caused by then it can't be anything harmful to your son. But by all means if you are concerned go back to your doctors surgery and request another doctor to triage your son.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms